Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X

   
 

 

On the well-posedness of the initial value problem for elastic-plastic oscillators with isotropic work-hardening


Author: Keming Wang
Journal: Quart. Appl. Math. 53 (1995), 551-558
MSC: Primary 73E50; Secondary 34A12, 34G20, 47H15, 47N20
DOI: https://doi.org/10.1090/qam/1343466
MathSciNet review: MR1343466
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The system of differential equations of elastic-plastic oscillators with isotropic work-hardening is converted to a system of differential inclusions and well-posedness is established using maximal monotone operator theory when the external force $ f \in {W^{1, 1}}\left( 0, T; R \right)$. By a more delicate analysis, well-posedness is also established for $ f \in {L^1}\left( 0, T; R \right)$.


References [Enhancements On Off] (What's this?)

  • [1] J. L. Buhite and D. R. Owen, An ordinary differential equation from the theory of plasticity, Arch. Rational Mech. Anal. 71, 357-383 (1979)
  • [2] D. R. Owen, Weakly decaying energy separation and uniqueness of motions of an elastic-plastic oscillator with work-hardening, Arch. Rational Mech. Anal. 98, 95-114 (1987)
  • [3] M. M. Suliciu, I. Suliciu, and W. Williams, On viscoelastic-plastic oscillators, Quart. Appl. Math. 47, 105-116 (1989)
  • [4] D. R. Owen and K. Wang, Weakly Lipschitzian mappings and restricted uniqueness of solutions of ordinary differential equations, J. Differential Equations 95, 385-398 (1992)
  • [5] T. Miyoshi, Foundations of the numerical analysis of plasticity, North-Holland, 1985
  • [6] K. Gröger, Evolution equations in the theory of plasticity, Proc. Fifth Summer School on Nonlinear Operators, Berlin, 1977
  • [7] K. Gröger, J. Nečas, and L. Trávníček, Dynamic deformation processes of elastic-plastic systems, ZAMM 59, 567-572 (1979)
  • [8] V. Barbu, Nonlinear semigroups and differential equations in Banach spaces, Noordhoff, Leyden, 1976
  • [9] E. Zeidler, Nonlinear functional analysis and its applications, Vol. II/A, Springer-Verlag, New York, 1990
  • [10] H. Brêzis, Opérateurs maximaux monotones et semi-groupes de contractions dans les espaces de Hilbert, Math. Studies 5, North Holland, 1973

Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC: 73E50, 34A12, 34G20, 47H15, 47N20

Retrieve articles in all journals with MSC: 73E50, 34A12, 34G20, 47H15, 47N20


Additional Information

DOI: https://doi.org/10.1090/qam/1343466
Article copyright: © Copyright 1995 American Mathematical Society


Brown University The Quarterly of Applied Mathematics
is distributed by the American Mathematical Society
for Brown University
Online ISSN 1552-4485; Print ISSN 0033-569X
© 2017 Brown University
Comments: qam-query@ams.org
AMS Website